Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


HIV meds while on lymphoma therapy
May 28, 2001

Hi I was told in sept that I was HIV positive. Did not start HIV meds yet when they told me I had lymphoma that was in November. I am going on May 22/01 for my 7th treatment of chemotherapy called CHOP. My question is should I be on HIV meds at this time. CD4<200 and viral load @ around 1,000,000 please help I am afraid I won't make it to start hiv meds I am so scared I am only 36 years old.

Response from Dr. Dezube

I can sense your fright from your e-mail. I feel for you. You should absolutely start your HIV medications NOW. This is your best assurance against a lymphoma recurrence (i.e. preventing it from coming back). Although I can't give you any guarantees, you should do okay, if your tumor responds and you take HIV meds. I would NOT wait until you finish chemo to start your HIV meds.

In terms of HIV regimens, many regimens mix well with lymphoma chemotherapy. My prefered regimen is zerit (d4T)/epivir (3TC)/sustiva, but other regimens are also acceptable. You want to avoid regimens containing AZT (retrovir) since AZT can interfere with lymphoma chemotherapy. Some, but not all, protease inhibitors also interfere with chemotherapy.

Maintain a positive outlook and keep your eyes looking in the forward direction. GOOD LUCK. BD.


Previous
Can herbs cause a false negative hiv test result?
Next
How long does it take to develop lymphoma?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement